Alert archive / Colorado / Wind Advisories in 2015
Wind Advisory 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Jul 27, 2015, 1:55 PM MDT for 5 counties in Colorado; Grand County, Uintah County, Utah. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2015, 1:55 PM MDT (19:55 UTC)
- Expired
- Jul 27, 2015, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 87 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2468 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS75 KGJT 271955 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 155 PM MDT MON JUL 27 2015 COZ001-002-UTZ027-280200- /O.NEW.KGJT.WI.Y.0004.150727T1955Z-150728T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 155 PM MDT MON JUL 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...STRONG GUSTY WINDS WILL PREVAIL THROUGH THE AFTERNOON. STRONG GUSTY WINDS WILL SUBSIDE AROUND SUNSET. * WINDS...SOUTHWEST 20 TO 30 MPH WITH PEAK GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. MOTORISTS ALONG INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 40 THROUGH NORTHWEST COLORADO WILL ENCOUNTER STRONG CROSSWINDS AND BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ025-280200- /O.NEW.KGJT.WI.Y.0004.150727T1955Z-150728T0200Z/ ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- INCLUDING THE CITY OF...RIO BLANCO 155 PM MDT MON JUL 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...STRONG GUSTY WINDS WILL PREVAIL THROUGH THE AFTERNOON. STRONG GUSTY WINDS WILL SUBSIDE AROUND SUNSET. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...MOTORISTS TRAVELING OVER DOUGLAS PASS ON HIGHWAY 139 OR BACKCOUNTRY MOUNTAIN ROADS WILL ENCOUNTER STRONG CROSSWINDS AND BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
365 WWUS75 KGJT 280155 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 755 PM MDT MON JUL 27 2015 COZ001-002-UTZ027-280300- /O.EXP.KGJT.WI.Y.0004.000000T0000Z-150728T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 755 PM MDT MON JUL 27 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND WILL BE DROPPING BELOW ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING. $$ COZ003-UTZ025-280300- /O.EXP.KGJT.WI.Y.0004.000000T0000Z-150728T0200Z/ ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- INCLUDING THE CITY OF...RIO BLANCO 755 PM MDT MON JUL 27 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND WILL BE DROPPING BELOW ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jul 27, 10:32 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 27, 10:32 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1032 AM MDT MON JUL 27 2015 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 350 AM MDT MON JUL 27 2015 AN ENERGETIC SHORTWAVE WILL MOVE EAST ACROSS THE NORTHERN ROCKIES THROUGH TOMORROW. AS A RESULT...INCREASING GUSTY SOUTHWEST WINDS WILL DEVELOP OVER THE FORECAST AREA TODAY AS A DRY FRONT MOVES SOUTHEAST ACROSS THE REGION. THIS SCENARIO WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHWEST AND WEST- CENTRAL COLORADO...DISCUSSED IN THE FIRE WEATHER SECTION BELOW. MOISTURE WILL SHIFT SOUTH AND EAST TODAY WITH ISOLATED POPS CONFINED TO THE HIGHER TERRAIN OVER SOUTHERN AND CENTRAL COLORADO. BREEZY-WINDY CONDITIONS CAN BE EXPECTED OVER THE REGION WITH SEASONABLY WARM TEMPERATURES EXPECTED. CLEAR SKIES ARE EXPECTED TONIGHT WITH WINDS DIMINISHING DURING THE EVENING HOURS. AS THE ENERGETIC LOW MOVES NORTHEAST INTO SOUTHERN CANADA ON TUESDAY..DRY CONDITIONS WITH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 350 AM MDT MON JUL 27 2015 MODELS REMAIN CONSISTENT IN A SHIFT IN THE PATTERN ACROSS NOAM THIS WEEK. AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM WILL LIFT OUT OF THE NORTHERN PLAINS TUESDAY NIGHT AND PARK OVER HUDSON BAY REGION THROUGH THE EXTENDED FORECAST PERIOD. THIS SHIFT OF LOW PRESSURE FROM THE NORTHWEST STATES TO EASTERN CANADA WILL FORCE THE SUBTROPICAL HIGH WESTWARD OUT OF THE SOUTHERN PLAINS INTO THE VICINITY OF THE 4 CORNERS BY THE WEEKEND. THE ORIENTATION OF THE HIGH PRESSURE CELL WILL BE EAST TO WEST THROUGH MID WEEK...BUT IT WILL BE RE-ORIENTING DIAGONALLY ACROSS THE GREAT BASIN AND SOUTHERN ROCKIES. THE POLAR JET STREAM WILL BE LOCATED WELL TO THE NORTH DURING THIS TIME. A SECONDARY WIND MAXIMA WILL BE IN PLACE ACROSS OUR NORTHERN CWA WHERE A THERMAL GRADIENT WILL EXIST BETWEEN THE WARMER AIR UNDER THE RIDGE AND COOLER AIR TO THE NORTH. ASCENT FROM JET WILL BE FAVORED ACROSS OUR SOUTHERN CWA WHERE MOISTURE WILL BE WRAPPING AROUND THE CENTRAL CIRCULATION OF THE UPPER RIDGE. THIS WILL KEEP A THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN BORDER ZONES THIS WEEK...FAVORING THE SAN JUAN MOUNTAINS. TO THE NORTH A DRIER FLOW WEST TO NORTHWEST FLOW WILL DOMINATE AND DRY CONDITIONS WILL PREVAIL THROUGH WEEK/S END. MOISTURE WILL EVENTUALLY SATURATE THE RIDGE AND IT APPEARS CHANCED FOR A BIT MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR BY NEXT WEEKEND. FOR THE MOST PART KEPT BLENDED MODEL SOLUTION FOR POPS. HOWEVER THINK THERE IS A COOL TEMPERATURE BIAS AND DID PUSH HIGHS UPWARDS THROUGH THE WEEK. THIS EQUATES TO HIGHS AT OR ABOVE NORMAL GOING MID WEEK ONWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1032 AM MDT MON JUL 27 2015 WINDS CONTINUE TO BE THE MAIN CONCERN FOR AVIATION OPERATIONS TODAY. STRONGER WINDS ALOFT WILL BEGIN TO MIX TO THE SURFACE BY 18Z-19Z... WITH LINGERING WINDSHEAR ENDING AS THIS OCCURS. THE STRONGEST WINDS WILL BE OVER THE NORTHERN HALF OF THE FORECAST AREA AS SURFACE WIND GUSTS ARE EXPECTED TO REACH 40KTS BY MID-LATE AFTERNOON. A DRY COLD FRONT WILL PASS OVER THE NORTHERN PORTION OF THE AREA LATE THIS AFTERNOON THROUGH EARLY THIS EVENING WITH WINDS BECOMING NORTHWEST BEHIND THE FRONT...THEN DECREASING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE CONTINENTAL DIVIDE UNTIL AROUND 04Z. WINDS ALOFT WILL AGAIN INCREASE EARLY TUE MORNING FOR THE POTENTIAL OF LOW LEVEL WINDSHEAR. && .FIRE WEATHER... ISSUED AT 350 AM MDT MON JUL 27 2015 MODELS CONTINUE TO SHOW A TIGHTENING SURFACE GRADIENT WHICH WILL BRING INCREASING SOUTHWEST WINDS AHEAD OF A DRY COLD FRONT WHICH WILL MOVE ACROSS OUR AREA EARLY THIS EVENING. THIS WILL BRING A WIND SHIFT FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF THE BOUNDARY. FUELS WILL BE AT CRITICAL LEVELS BASED ON LATEST INPUT FROM PARTNERS. FORECASTED RELATIVE HUMIDITY WILL BE BELOW 15 PERCENT AND EXPECTED WIND GUSTS WILL BE OVER 25 MPH...AND UP TO 40 MPH..THIS AFTERNOON. THEREFORE...WILL CONTINUE THE RED FLAG WARNING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL COLORADO...INCLUDING FIRE WEATHER ZONES 200...201...202 AND 203. THE GUSTY NATURE TO THE WINDS ARE EXPECTED TO DIMINISH BY SUNSET TONIGHT. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ200>203. UT...NONE. && SHORT TERM...MPM LONG TERM...15 AVIATION...EH FIRE WEATHER...TGJT
Hazardous weather outlook, Jul 27, 3:57 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 357 AM MDT MON JUL 27 2015 COZ001>014-017>023-UTZ022>025-027>029-281000- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 357 AM MDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST WILL LEAD TO WARM AND WINDY CONDITIONS OVER EASTERN UTAH AND WESTERN COLORADO TODAY. THE BULK OF THE MOISTURE WILL BE PUSHED EAST ON THESE WINDS AND...EXCEPT FOR A FEW STORMS OVER THE DIVIDE MOUNTAINS...DRY CONDITIONS ARE EXPECTED. THE MAIN CONCERN TODAY WILL BE ELEVATED FIRE WEATHER CONDITIONS OVER PORTIONS OF WESTERN COLORADO AND EASTERN UTAH DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED TO PERSIST OVER THE SOUTHERN COLORADO MOUNTAINS THROUGH THE WEEK WITH DRY CONDITIONS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Nearby
Wind Advisories in Colorado, 2015Wind Advisories in Utah, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.